I am seeking medical advice in regards to the issues I am having urinating this past year. I am only 23 years of age. Started December 2009 when my penis head was turning red, and I had small looking goose bumps developing around my testicles and started up my penis shaft. Had some also around the rim of my penis head. I decided to see my general doctor after having burning/stinging pain feeling when urinating along with slow urine coming out. I feel I had a STD since I was sexually active with two women during this time. Needless to say, I needed to know what is wrong with me.
Doctor checked prostate, said I had an enlarged prostate and gave me antibiotics. I felt it wasn’t that, so I never took them. He had me get blood work/urine samples for any UTI or STDs. All came back negative. I had many doctors appointments, and more blood work/urine sample taken. He did give me an antibiotic for gonorrhea, which he said would kill any bacterial infection if you have any. Well I took that, and it did nothing other than inflame my penis head. During the time of waiting for doctor appointments, I noticed things I eat and drink effect the pain of urine, i.e. soda (carbonation drinks) drinks high is sugar, were painful to urinate. So since then I have stopped drinking them all together and stuck with water and juices low in sugar. Cranberry juice even started hurting when urinating. I feel helpless, confused on what this could be.
Almost a year later, I am seeing a urologist specialist that is telling me to take 500mg twice a day of ciprofloxacin, which is for chronic bacterial prostatitis. At this point, I am unsure if I should take this, I would like other doctors opinions. I just don't want to take antibiotics for no reason. I really don't like taking anything I don't need to. I look forward to your expert recommendation.
Welcome to the STD forum. However, I doubt I can help much.
Trusting your "feeling" that you had an STD, rather than a physician's professional opinion, doesn't make very much sense to me. Your symptoms don't sound much like an STD, but they indeed are quite typical for a prostate gland problem -- and few if any prostate problems are caused by STD. And the STD tests you had are reliable. The big question is why you are having such difficulty accepting the medical opinions and advice you have had, apparently from several physicians. In any case, even if you were right and the original doctor wrong, and if somehow you really had an STD to explain some of your symptoms (despite the negative tests), it would not have lasted this long. Even without treatment, any STD that could cause similar symptoms (e.g., gonorrhea, chlamydia) clear up within a few weeks or months.
Of course nobody should take an antibiotic, or any other prescription medication, without good cause. On the other hand, sometimes there are good reasons for such treatment, and a few courses of antibiotic almost never do any significant harm. Your doctors would not have prescribed them if they didn't believe the benefits would outweigh the low risk of significant side effects.
Finally, you are barking up the wrong tree in any attempt to confirm or refute the diagnosis of a physician, after personal evaluation, by online searching. No matter how expert I or any other online professional might be, distant judgment is always inferior to personal examination and testing.
So my advice is to stop screwing around. Follow your urologist's advice. And stop worrying about STDs. That's obviously not the problem here.
Thank you for getting back with me so quickly. I do value a profession opinion that is why I posted my issue. I was planning on taking this antibiotic because I understand I do have an enlarged prostate and a chronic bacterial prostatitis. I am no expert; I can just research my symptoms and go from there. I strongly feel that it was an STD because one of the girls informed me she received an HPV from me. Now I am unsure if she was sexually active with another male during that time. But regardless, she said it was me, and hence I felt that is why I had an STD.
As you may already know, males do not show signs if having an HPV, unlike women. So that is why I felt it was that. Plus the red irritation on the head of my penis and wart like bumps on my testicles and shaft of payment. But now they are giving me as stated before a 500mg ciprofloxacin antibiotic twice a day, I have looked online and that is not a usual dose to be prescribed. Also trying to understand the drug and what it is doing to my body, and what I have read is it kills bacteria by interfering with the enzymes that cause DNA to rewind after being copied, which stops DNA and protein synthesis.
I know all doctors say the pros weigh more than the negatives, but anything messing with my DNA, I am sorry doesn't sound safe. I know you are going to say you’re a little paranoid, but I just want to make sure they can't do other tests before resulting in medicine to determine for a fact what the issue is. My urologist scheduled a test to be done, I don't know the term, but he is sticking a camera up my urethra hole. So at this point doctor, would you recommend another medicine, or does this best fit my needs. I thank you for the reply, and look forward to another.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.